MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; ANES CIRC ADULT 90IN EXP-LF

MEDLINE INDUSTRIES INC.; ANES CIRC ADULT 90IN EXP-LF
Catalog Number DYNJAA9965D
Health Effect - Clinical Code Swelling (2091)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a craniotomy and tumor removal/resection procedure the patient was in the prone position, toward the end of the procedure, the end-tidal co2 (etco2) was low and the patient was hard to ventilate.The surgeon noticed that the patient was experiencing intracranial pressure during the time that the patient was experiencing low end-tidal co2 (etco2).An additional anesthesia provider was called in to assist and replaced the entire anesthesia circuit, without a filter, after which the intracranial pressure was eliminated, the surgical site was closed and no additional medical intervention was required.The anesthesiologist stated that he evaluated the anesthesia circuit after the set was removed from the patient and he felt the filter was full of moisture.Due to the patient being in the prone position and the drapes covering the filter, the moisture in the anesthesia circuit filter was not noticed during the procedure.After the anesthesia circuit changed the surgeon was able to close the surgical site without further incident.There was no serious injury, follow-up medical care or medical intervention required.The filter was not returned for evaluation.A root cause cannot be determined.Due to the reported incident and in an abundance of caution, this medwatch is being filed.Incorrect mfr report number submitted on original report.
 
Event or Problem Description
It was reported that moisture in the filter was not allowing the pressure to release during a procedure.

Common Device Name
ANES CIRC ADULT 90IN EXP-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7450744
Report Number1417592-2017-00070
Device Sequence Number13796158
Product Code CAI
UDI-Device Identifier10889942539192
UDI-Public10889942539192
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberDYNJAA9965D
Device Lot Number17GB6060
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;